Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 7, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 4, 2015, 6:33 AM MST for Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 4, 2015, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 6:33 AM MST (13:33 UTC)
- In effect from
- Mar 4, 2015, 8:00 PM MST
- Expired
- Mar 5, 2015, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS74 KEPZ 041333 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 633 AM MST WED MAR 4 2015 ...STRONG GUSTY EAST WINDS ALONG WESTERN SLOPES TONIGHT AND THURSDAY MORNING... .A STRONG BACK DOOR COLD FRONT WILL PUSH WESTWARD ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TONIGHT...REACHING THE ARIZONA BORDER THURSDAY MORNING. ALONG AND BEHIND THE FRONT EAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH PASSES AND ALONG THE WESTERN SLOPES OF THE FRANKLIN...HUECO AND ORGAN MOUNTAIN RANGES TONIGHT AND THURSDAY MORNING. EAST WINDS WILL BE ALSO BE GUSTY ALONG THE I-10 CORRIDOR FROM LAS CRUCES TO THE ARIZONA STATE LINE...BUT NOT AS STRONG AS ALONG THE WESTERN SLOPES OF THE ABOVE MENTIONED MOUNTAIN RANGES. NMZ411-TXZ418-420-042145- /O.NEW.KEPZ.WI.Y.0007.150305T0300Z-150305T1600Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA 633 AM MST WED MAR 4 2015 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY. * EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG AND NEAR WESTERN SLOPES OF AREA MOUNTAINS. * TIMING: 8 PM MST THIS EVENING UNTIL 9 AM MST THURSDAY. * IMPACT: STRONG EAST WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES WEST OF THE HUECO...FRANKLIN AND ORGAN MOUNTAIN RANGES...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS SUCH AS INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND ALSO THROUGH PASSES SUCH AS TRANS MOUNTAIN PASS AND SAN AUGUSTIN PASS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. * VISIBILITY: ALTHOUGH RECENT LIGHT RAINS HAVE MOISTENED THE SOILS IN THE AREA...THERE STILL COULD BE LOCALIZED BLOWING DUST WITH VISIBILITIES REDUCED TO 2 MILES...ESPECIALLY NEAR CONSTRUCTION SITES AND BARE FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAUSETT
1 follow-up statement
085 WWUS74 KEPZ 042126 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 226 PM MST WED MAR 4 2015 ...STRONG GUSTY EAST WINDS ALONG WESTERN SLOPES TONIGHT AND THURSDAY MORNING... .A STRONG BACK DOOR COLD FRONT WILL PUSH WESTWARD ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TONIGHT...REACHING THE ARIZONA BORDER THURSDAY MORNING. ALONG AND BEHIND THE FRONT EAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH PASSES AND ALONG THE WESTERN SLOPES OF THE FRANKLIN...HUECO AND ORGAN MOUNTAIN RANGES TONIGHT AND THURSDAY MORNING. EAST WINDS WILL BE ALSO BE GUSTY ALONG THE I-10 CORRIDOR FROM LAS CRUCES TO THE ARIZONA STATE LINE...BUT NOT AS STRONG AS ALONG THE WESTERN SLOPES OF THE ABOVE MENTIONED MOUNTAIN RANGES. NMZ411-TXZ418-420-051200- /O.CON.KEPZ.WI.Y.0007.150305T0300Z-150305T1600Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA 226 PM MST WED MAR 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY. * EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG AND NEAR WESTERN SLOPES OF AREA MOUNTAINS. * TIMING: 8 PM MST THIS EVENING UNTIL 9 AM MST THURSDAY. * IMPACT: STRONG EAST WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES WEST OF THE HUECO... FRANKLIN AND ORGAN MOUNTAIN RANGES...ESPECIALLY ALONG NORTH- SOUTH ORIENTED ROADS SUCH AS INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND ALSO THROUGH PASSES SUCH AS TRANS MOUNTAIN PASS AND SAN AUGUSTIN PASS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. * VISIBILITY: ALTHOUGH RECENT LIGHT RAINS HAVE MOISTENED THE SOILS IN THE AREA...THERE STILL COULD BE LOCALIZED BLOWING DUST WITH VISIBILITIES REDUCED TO 2 MILES...ESPECIALLY NEAR CONSTRUCTION SITES AND BARE FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:29 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 4, 3:29 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 329 AM MST WED MAR 4 2015 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA THIS AFTERNOON AND EVENING RESULTING IN A FEW SHOWERS. THE SNOW LEVEL WILL REMAIN AT OR ABOVE 8000 FEET. THEN A COLD FRONT WILL PUSH WESTWARD AND BRING A COLD EAST WIND OVERNIGHT INTO THURSDAY...WITH WESTERN SLOPES EXPERIENCING GUSTS TO 40 MPH OR MORE. THE SNOW LEVEL WILL LOWER TO 4000 FEET EARLY THURSDAY BUT PRECIPITATION SHOULD BE OVER BY THEN EXCEPT FOR HUDSPETH COUNTY AND THE SACRAMENTO MOUNTAINS. A WARMING TREND WILL THEN TAKE PLACE STARTING FRIDAY WITH TEMPERATURES RETURNING TO NORMAL SUNDAY AND ABOVE NORMAL EARLY NEXT WEEK. && .DISCUSSION... A CLOSED LOW IS CROSSING THE NORTHERN BAJA PENINSULA EARLY THIS MORNING AND IS EXPECTED TO OPEN UP AS IT MOVES EASTWARD ACROSS OUR AREA THIS AFTERNOON AND EVENING. AN ASSOCIATED COLD POCKET OF AIR ALOFT WILL HELP TO TRIGGER A FEW SHOWERS DURING THIS PERIOD. MEANWHILE A VIGOROUS TROUGH DROPPING SOUTHEASTWARD INTO THE PLAINS WILL PUSH A HEALTHY BACKDOOR COLD FRONT THROUGH THE BORDERLAND TONIGHT AND TO THE ARIZONA BORDER AROUND SUNRISE THURSDAY. THE SNOW LEVEL WILL REMAIN AT OR ABOVE 8000 FEET TODAY..BUT QUICKLY LOWER TONIGHT AND REACH 4000 FEET OR BELOW EARLY THURSDAY. THE PRECIPITATION WILL BE ENDING FROM WEST TO EAST THIS EVENING...SO ANY LIGHT SNOW IN THE LOWLANDS WILL PROBABLY BE LIMITED TO HUDSPETH & EASTERN OTERO COUNTIES. THERE IS A SLIGHT CHANCE OF THE EL PASO/LAS CRUCES METRO SEEING A RAIN/SNOW MIX WITH ANY STRAGGLING SHOWERS EARLY THURSDAY...BUT IT IS NOT LIKELY. THE SOUTHERN SACS COULD SEE 2 TO 4 INCHES BEFORE IT ALL ENDS THERE MIDDAY THURSDAY. THAT IS FLIRTING WITH ADVISORY CRITERION BUT NOT PULLING THE TRIGGER YET. A WIND ADVISORY MAY BE CONSIDERED FOR THE WESTERN SLOPES OF FRANKLINS/ORGANS/HUECOS TONIGHT AND EARLY THURSDAY. SOME OF THE ENERGY FROM DEPARTING TROUGH WILL HANG BACK AND FORM A WEAK CLOSED LOW TO OUR WEST UNDER A DEVELOPING WEST COAST UPPER HIGH (REX BLOCK). IT WILL BE SITTING OVER WHAT REMAINS OF THE BACK DOOR FRONT. THAT MAKES ME A LITTLE NERVOUS IN CASE ANY MOISTURE SNEAKS UP FROM THE SOUTHEAST AROUND A SURFACE HIGH LOCATED IN THE DEEP SOUTH. HOWEVER...THE MODELS ARE KEEPING THAT MOISTURE OUT OF HERE UNTIL THE LOW OPENS UP AND HARMLESSLY PASSES OVERHEAD SATURDAY EVENING. NOW THE GOOD NEWS. AFTER WELL BELOW NORMAL TEMPS THURSDAY...STILL BELOW NORMAL FRIDAY AND EVEN A LITTLE BELOW NORMAL SATURDAY...THE EXPECTED WARMING TREND WILL BRING TEMPS BACK TO NORMAL SUNDAY AND PERHAPS 5 DEGREES ABOVE NORMAL EARLY NEXT WEEK WITH NO SIGNIFICANT WIND. JUST BEYOND FORECAST PERIOD THE WESTERLIES INCREASE MIDWEEK WITH A MORE ACTIVE PATTERN RETURNING. PROBABLY A RESPONSE TO MARCH MADNESS ON THE HORIZON BY THEN. && .AVIATION...VALID 04/12Z-05/12Z...MID-LEVEL DRY SLOT WILL SLOWLY MOVE EAST THIS MORNING. WIDELY SCATTERED SHOWERS WILL RETURN THIS AFTERNOON AS THE MAIN TROUGH SWINGS THROUGH...WITH BRIEF MVFR CIGS/VISBY POSSIBLE. A STRONG BACKDOOR COLD FRONT WILL PUSH INTO THE AREA TONIGHT AROUND 05/03Z ELP AND 05/06Z DMN WITH WINDS SHIFTING TO EAST AT 15 TO 25 KTS WITH STRONGER GUSTS. && .FIRE WEATHER... AFTER A BREAK IN THE SHOWER ACTIVITY THIS MORNING...AN UPPER LEVEL DISTURBANCE WILL SPREAD SCATTERED LIGHT RAIN SHOWERS FROM WEST TO EAST BY THIS AFTERNOON...WITH SNOW ABOVE 8000 FEET. A BACKDOOR COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...ALLOWING SNOW LEVELS TO DROP...MAINLY OVER EASTERN AREAS. TEMPERATURES WILL REMAIN BELOW NORMAL THURSDAY AND FRIDAY...WITH A WARM-UP EXPECTED OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 58 30 47 29 56 / 20 20 0 0 0 SIERRA BLANCA 56 23 40 24 49 / 30 20 0 0 0 LAS CRUCES 57 28 47 26 54 / 20 10 0 0 0 ALAMOGORDO 56 26 45 24 52 / 30 30 0 0 0 CLOUDCROFT 37 17 32 23 39 / 30 40 0 0 0 TRUTH OR CONSEQUENCES 54 29 45 29 54 / 20 10 0 0 0 SILVER CITY 50 26 48 25 53 / 20 0 0 0 0 DEMING 59 29 49 26 57 / 10 0 0 0 0 LORDSBURG 55 29 51 27 56 / 20 0 0 0 0 WEST EL PASO METRO 59 32 47 31 57 / 20 20 0 0 0 DELL CITY 57 24 43 23 49 / 20 20 0 0 0 FORT HANCOCK 61 29 47 28 56 / 20 20 0 0 0 LOMA LINDA 53 25 42 25 50 / 20 20 0 0 0 FABENS 58 28 44 26 57 / 20 10 0 0 0 SANTA TERESA 58 29 46 27 55 / 20 10 0 0 0 WHITE SANDS HQ 57 29 47 28 53 / 20 20 0 0 0 JORNADA RANGE 58 24 48 23 54 / 20 20 0 0 0 HATCH 59 28 49 26 56 / 20 20 0 0 0 COLUMBUS 57 31 48 30 54 / 20 0 0 0 0 OROGRANDE 57 27 46 27 52 / 20 20 0 0 0 MAYHILL 44 15 32 21 41 / 30 40 0 0 0 MESCALERO 44 16 36 23 45 / 40 40 0 0 0 TIMBERON 45 19 37 23 44 / 30 30 0 0 0 WINSTON 47 25 42 24 49 / 20 10 0 0 0 HILLSBORO 52 29 46 27 52 / 20 10 0 0 0 SPACEPORT 57 26 48 25 56 / 30 20 0 0 0 LAKE ROBERTS 48 23 46 21 53 / 20 10 0 0 0 HURLEY 51 25 47 24 53 / 20 0 0 0 0 CLIFF 56 27 55 24 61 / 20 0 0 0 0 MULE CREEK 52 21 54 20 59 / 20 0 0 0 0 FAYWOOD 51 28 46 26 51 / 20 0 0 0 0 ANIMAS 57 30 53 27 58 / 20 0 0 0 0 HACHITA 58 27 51 25 56 / 20 0 0 0 0 ANTELOPE WELLS 57 29 55 26 59 / 30 10 0 0 0 CLOVERDALE 54 31 53 29 57 / 30 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01 FAUSETT
Hazardous weather outlook, Mar 4, 5:55 AM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 555 AM MST WED MAR 4 2015 NMZ401>417-TXZ418>424-051300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 555 AM MST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT AN UPPER LOW WILL BRING ISOLATED SHOWERS TO THE AREA TODAY WITH THE SNOW LEVEL AT ABOUT 8000 FEET. A STRONG BACK DOOR COLD FRONT WILL PUSH WESTWARD OVERNIGHT AND LOWER THE SNOW LEVEL TO NEAR 4000 FEET BY SUNRISE THURSDAY EAST OF THE RIO GRANDE. MOST SHOWER ACTIVITY WILL HAVE ENDED AFTER MIDNIGHT EXCEPT IN HUDSPETH COUNTY AND EASTERN OTERO COUNTY WHERE SOME LIGHT SNOW SHOWERS COULD FALL IN THE LOWLANDS. MODERATE SNOWFALL IN THE SOUTHERN SACRAMENTO MOUNTAINS WILL RESULT IN SLICK ROADS. CLOUDCROFT COULD END UP WITH ANOTHER 2 TO 3 INCHES OVERNIGHT. MORE SIGNIFICANT WILL BE THE STRONG GUSTY EAST WINDS ALONG AND BEHIND THE FRONT...ESPECIALLY WESTERN SLOPES. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO MORE THAN 40 MPH WILL OCCUR ALONG PASSES AND WESTERN SLOPES OF THE FRANKLIN, ORGAN AND HUECO MOUNTAIN RANGES TONIGHT. THIS WILL MAKE DRIVING CONDITIONS DIFFICULT FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG GUSTY EAST WINDS ALONG WESTERN SLOPES AND ALONG THE I-10 CORRIDOR FROM LAS CRUCES TO THE ARIZONA LINE CAN BE EXPECTED THURSDAY...ALONG WITH TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL AREAWIDE. OTHERWISE A WARMING TREND WITH DRY WEATHER IS IN STORE FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FAUSETT
Nearby
Wind Advisories in Texas, 2015Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.